Vol. 36, No. 2, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Matrix rings of finite degree of nilpotency

Abraham A. Klein

Vol. 36 (1971), No. 2, 387–391

The degree of nilpotency of a ring R is defined to be the supremum of the orders of nilpotency of its nilpotent elements and it is denoted by ν(R). We consider the degree of nilpotency of the ring of m × m matrices Rm over a ring R. We obtain given results concerning the degrees ν(Rm) for distinct m’s, in the case R has no nonzero two-sided annihilators. It is shown that if )(Rm) = m for some m, and if Ris a ring containing R as an ideal such that Rhas no nonzero two-sided annihilators of R, then ν(Rm) = m. An application of this result is given.

Mathematical Subject Classification
Primary: 16.32
Received: 25 February 1970
Published: 1 February 1971
Abraham A. Klein